Reported experiences from women who had used Depo-Provera from United States, Canada, United Kingdom, New Zealand, Australia, and Africa — heavy and continuous bleeding, extreme breast tenderness, weight gain, headaches, nausea, extreme mood swings, depression, hair loss, and damaged relationships. Some were frantic about delayed return to fertility, while others, fearful of being pregnant, had taken multiple pregnancy tests.
The short explanation for what they experience is hormonal chaos, an estrogen storm. Dr. Prior explains: Briefly, Depo-Provera suppresses a woman’s own hormones to near menopause levels. Post-Depo, the body works hard to regain reproductive function by overproducing estrogen. Because hypothalamic incoordination delays the return to ovulation, progesterone is not produced to counteract estrogen. Erratic, high, unopposed estrogen causes most of the miserable symptoms.
Comments suggest that although most women had some idea of the side effects they might experience while using Depo-Provera, they were not prepared for the physical and emotional impact of some of these side effects, and none were prepared for what they experienced after stopping.
It was a long seven months… mood swings, depression, tender breasts. I have the info I was given with the first shot, nowhere does it indicate the possible symptoms after quitting the shot.
I am a living nightmare and I feel constantly on edge. How can this injection be legal? I am from the UK and I wasn’t given any serious/rare side effects of this injection. I feel helpless!! #provera